| Model Number |
B1080-080 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
Vessel Or Plaque, Device Embedded In (1204)
| Date of Event |
08/24/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the basilic vein.An 8x80mm armada 35 balloon catheter was inflated two times; however, the balloon ruptured circumstantially during the second inflation at 14 atmospheres.During removal of the balloon catheter resistance with the introducer sheath was felt and the distal portion of the ruptured balloon separated.The procedure was successfully completed by deploying an 8x60mm absolute pro stent to embed the separated balloon piece against the vessel wall.There was no clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
H6: device coding: 2017 - above rbp (rated burst pressure).Visual analysis was performed on the returned device.The reported balloon rupture and separation was confirmed.The difficulty removing was not tested due to the condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.The investigation determined that the reported difficulties were due to case related circumstances.It is likely that the balloon rupture occurred due to interaction anatomy or associated devices during the second inflation in conjunction with inflating slightly over the rated burst pressure (rbp) of 13 atmospheres as indicated on the product label for this device.It should be noted that the armada 35 instruction for use (ifu) states: ¿inflation in excess of the rated burst pressure may cause the balloon to rupture.Use of a pressure monitoring device is recommended.¿ it could not be determined if inflating the balloon slightly over the rated burst pressure solely caused the rupture.In addition, the resistance noted during removal and separation of the balloon and inner member was likely the result of the ruptured balloon material catching on the previously implanted stent and guide wire resulting in difficulty removing and radial material separation.The additional treatment to cover the separated portion of balloon material with a stent was related to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.